Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Will Dicaris help in getting pigmentation in vitiligo affected areas?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2003
Answered : 115 Questions
Question
If we take Dicaris twice a week whether the same will help in getting pigmentation in affected areas. The vitiligo patches are currently found on back (three small dots) stomach (three small dots) and one small patch (1/2 cm by 1/2 cm ) on penis head. If Yes-for how long should the medication (Dicaris) be continued. Thanks
Posted Wed, 5 Sep 2012 in Pigmentation Problems
 
 
Answered by Dr. Mihail Iepure 4 hours later
Hello,
Welcome to XXXXXXX
You should follow strictly advice of your Physician and continue medication as per prescription.
If you noted skin depigmentation as a spots, circumscribed patches , then may be suggestive for vitiligo. But again only your treating Doctor can put final diagnosis and In such cases I would advice you to protect those XXXXXXX from sunlight- use sunscreen, and as a therapy they can prescribe photochemotherapy and topical specific drugs for such condition. Decaris ( Levamisole ) is not indicated in vitiligo.
Hope this helps, if you have additional queries, don’t hesitate to ask.

Best Regards,

Dr.Mihail.
Above answer was peer-reviewed by
 
Follow-up: Will Dicaris help in getting pigmentation in vitiligo affected areas? 3 hours later
Could you suggest suitable treatment for vitiligo.
Also I am using Tacroz ointment -will that help and if yes- how long can I continue to use the same. Thanks
 
 
Answered by Dr. Mihail Iepure 51 minutes later
Hello,
I believe you aware that the response to therapy is variable and treatment must be individualized taking in consideration risk and side effects associated with therapy. Most effective method are : Selective Narrow-band UV-B phototherapy that will target specific areas of the skin, Laser therapy (it is safe and well tolerated, but is expensive ), Topical tacrolimus ointment ( Tacroz usually twice a day for minimum six weeks if there no side effects ) alone or in combination with above methods. I would advice you to consult a Dermatologist for exactly details.
Hope this helps and I have answered your query. In such case you may accept the answer closing this session. If you have additional queries, don’t hesitate to ask.


Best Regards,

Dr.Mihail.

Above answer was peer-reviewed by
 
Follow-up: Will Dicaris help in getting pigmentation in vitiligo affected areas? 13 hours later
The problem is diagnosed as Idiopathic Guttate Hypomelanosis. Medicines prescribed -Dicaris 150mg (twice weekly),Tacroz Forte (application once daily) and veloxvit (one cap daily). Not the slightest improvement in the last six weeks. Are the above medicines on the right track-if not, could you suggest the correct treatment. Also for how long the above medicines can be continued. Thanks
 
 
Answered by Dr. Mihail Iepure 2 hours later
Hello,
Thank you for writing back,
Guttate hypomelanosis is a bening condition with unknown cause, probably ultraviolet light involved. To confirm diagnosis need wood light examination with biopsy and histological exam. In such condition generally prescribed retinoids like Tretinoin topical ( Avita, Retin –A, ) as a cream or gel, , cryotherapy or dermabrasion, but result is very variable. Treatment , duration, doses must be individualized. Here in this site we neither can assess you nor make laboratory confirmation, I can just suggest right way. You may consult with your treating Doctor in case you want to change medication and treatment protocol. The drugs you receiving now you have to follow strictly dosage and frequency as per prescription. If you noted no improvement from current treatment, this is again reason consult your Doctor for further advice.
Hope this helps and I have answered your query. In such case you may accept the answer closing this session. If you have additional queries, don’t hesitate to ask.
Best Regards,

Dr.Mihail.
Above answer was peer-reviewed by
 
Follow-up: Will Dicaris help in getting pigmentation in vitiligo affected areas? 1 hour later
I am sorry I still am not sure whether the treatment I am receiving is the right treatment for my problem. I request your confirmation to the line of the treatment. I have noted your comments as regards the general prescription for this problem. Thanks.
 
 
Answered by Dr. Mihail Iepure 26 minutes later
Welcome back,
For patients diagnosed with idiopathic guttate hypomelanosis most suitable treatment line with topical retinoids ( tretinoin ), cryotherapy and dermabrasion, additionally sunscreen protection.
Hope this helps and I have answered your query. In such case you may accept the answer closing this session. If you have additional queries, don’t hesitate to ask.
Best Regards,

Dr.Mihail.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor